diabetestalk.net

Does Ketoacidosis Cause Hyperventilation Or Hypoventilation

Share on facebook

How Does Diabetic Ketoacidosis Cause Vomiting?

DKA can occur in people who are newly diagnosed with type 1 diabetes and have had ketones building up in their blood prior to the start of treatment. It can also occur in people already diagnosed with type 1 diabetes that have missed an insulin dose, have an infection, or have suffered a traumatic event or injury. With type 1 diabetes, the pancreas is unable to make the hormone insulin, which the body’s cells need in order to take in glucose from the blood. In the case of type 2 diabetes, the pancreas is unable to make sufficient amounts of insulin in order to take in glucose from the blood. Glucose, a simple sugar we get from the foods we eat, is necessary for making the energy our cells need to function. People with diabetes can’t get glucose into their cells, so their bodies look for alternative energy sources. Meanwhile, glucose builds up in the bloodstream, and by the time DKA occurs, blood glucose levels are often greater than 22 mmol/L (400 mg/dL) while insulin levels are very low. Since glucose isn’t available for cells to use, fat from fat cells is broken down for energy instead, releasing ketones. Ketones accumulate in the blood, causing it to become more acidic. As Continue reading >>

Share on facebook

Popular Questions

  1. Nabeel Ahmad

    If hyperventilation occurs, excess CO2 gets removed. This shifts the pH of the body slightly to a more alkaline ph (Since CO2 is acidic. Loss of Acid in body = Increase in pH). The change in pH can cause these effects.

  2. Meredith VIguers

    There is a delicate balance of gases in the blood, including oxygen and carbon dioxide, that regulate our system. Usually we think of oxygen as something we need to inhale and carbon dioxide as something to be expelled, but when you hyperventilate, you expel too much carbon dioxide. In the blood, carbon dioxide is important for maintaining the proper pH, as it acts as an acidifier. When too much of it is lost in a short amount of time, you go into a state of what’s called respiratory alkalosis, wherein your blood pH becomes too high or alkaline. This alkalosis causes the symptoms such as dizziness, tingling, fainting, and can even cause seizures and severe spasms if the body is unable to naturally compensate metabolically to reduce to pH of the blood to normal levels and/or the hyperventilation is stopped.

  3. -> Continue reading
read more close

Related Articles

Popular Articles

More in ketosis